Okay. Growing up I was put on Zoloft since age 10... over the years I worked up to about 100mg of Zoloft. A few months ago I started having shivering spells and withdrawal symptoms while STILL taking Zoloft! I went to the ER, and my doctor who said everything is normal physically. This past month I went to see a new psychiatrist. He is a very nice man. He decided to take me off Zoloft and put me onto Viibryd... This is where it gets screwy. I was taking 150mg of Zoloft for a week (because a neurologist recommended it to me). He brought me down to 100mg for 4 days while taking 10mg viibryd. Next he did 50mg Zoloft with 10mg Viibryd. Then off completely with the Zoloft and solely on Viibryd. I started having panic attacks like crazy. So he weaned me off of Viibryd abruptly (40mg one day, 20 next, 10, off). Since then I have had brain zaps, abdominal shivering, crying spells. I'm only 21 and I've been laying in bed for 2 days. Today I forced myself to get up and clean the pool, but I feel sickly and like I'm living a nightmare. He prescribed .5 klonopin two times daily for panic attacks. But I don't know if this is all from withdrawals or my anxiety! I'm so tired and so scared I'm doing permanent damage to my body. I really want to be off all meds, but is what I'm feeling normal? I just want my life back more than anything! I haven't seem my girlfriend in a month. No more of these horrifying symptoms. )':
Hi, it definitely sounds as though you are going through withdrawals, and the symptoms for which you were taking the Zoloft are returning. In my opinion, i would advise you to have a discussion with your doctor/psychiatrist about starting back on an SSRI, whilst continuing with the Klonopin until you settle with the new medication. That's a hefty dose of antidepressants to come off so quickly, i'm not surprised you are suffering. Please revisit your doctor to discuss your options...
This will not affect you permanently. This happens when you come off meds too quickly. Your doctor will have to find something else that works for you because you have been on meds since 10. This takes time and patience. Take one day at a time. I went through this in hospital when nothing was working for my major depression. It took 6 months before they found something. Good luck and take care.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Exactly how does norepinephrine treat anxiety? it seems like it would be causing excititory effects?
Posted 19 Nov 2009 • 2 answers
Posted 26 Nov 2009 • 4 answers
Posted 10 Jul 2010 • 30 answers
Posted 27 Mar 2014 • 7 answers
Posted 12 Apr 2016 • 1 answer